Thunderstorm Wind, Union
- When
- June 28, 7:45 PM EST to 8:00 PM EST
- Where
- Union County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.633, -84.933
Large tree limbs were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 28, 6:23 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 723 PM EDT WED JUN 28 2006 .AVIATION /00Z-24Z/... LINE OF SHOWERS AND THUNDERSTORMS PUSHING EAST ACROSS WESTERN PORTIONS OF FA. OUTFLOW BOUNDARY HAS DEVELOPED OUT AHEAD OF THE LINE AND THIS SHOULD START TO CUT OFF SOME OF THE INSTABILITY. WITH THIS COMBINED WITH LOSS OF DAYTIME HEATING...EXPECT TO SEE A GRADUAL DECREASE IN ACTIVITY THROUGH THE REMAINDER OF THE EVENING. STILL THOUGH...WILL ALLOW FOR A COUPLE OF HOURS OF -TSRA IN TEMPO GROUPS TO COVER THIS ACTIVITY. WILL ALSO INCLUDE SOME GUSTY WINDS EARLY FOR THE NORTHERN TAF SITES TO ACCOUNT FOR THE OUTFLOW BOUNDARY. OVERNIGHT...EXPECT TO SEE SKIES GO MAINLY CLEAR. THEN DURING THE DAY ON THURSDAY...WILL JUST GO WITH SCT CU AS MID LEVEL TROUGH SHIFTS OFF TO OUR EAST. && .PREV DISCUSSIONS... THE FOLLOWING WAS ORIGINALLY ISSUED AT 342 PM EDT WED JUN 28 2006 SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THERE WERE SCATTERED SHOWERS AND THUNDERSTORMS DRIFTING NE ACROSS CENTRAL AND NORTHERN INDIANA THIS AFTERNOON ASSOCIATED WITH AN UPPER DISTURBANCE. MEANWHILE...THERE WERE LINEAR STRIPS OF CONVECTION ACROSS MAINLY THE SE HALF OF THE FCST AREA. TEMPERATURES GENERALLY RANGED FROM THE LOWER TO MID 80S. LATE THIS AFTERNOON INTO THIS EVENING...THERE IS DECENT INSTABILITY...GENERALLY 1000-1500 J/KG. WITH RELATIVELY LOW WBZ(S)...MARGINALLY SEVERE HAIL WILL BE POSSIBLE THIS EVENING WITH ANY OF THE STORMS THAT DEVELOP. THE ONGOING CONVECTIVE ACTIVITY TO THE WEST WILL DECREASE IN INTENSITY AND COVERAGE INTO THE EVENING AND OVERNIGHT. FOR THURSDAY...A H5 TROF MOVES EAST THE FCST AREA BY THE AFTERNOON. HIGH TEMPS WILL BE AROUND 80. INSTABILITY WILL FALL OFF BEHIND THE FEATURE AFTER 18Z...WITH PERHAPS ISOLATED THUNDERSTORM COVERAGE. THE LOWS WILL BE AROUND 60 THURSDAY NIGHT. THE FOLLOWING WAS ORIGINALLY ISSUED AT 342 PM EDT WED JUN 28 2006 LONG TERM /FRIDAY THROUGH WEDNESDAY/... PERIOD BEGINS WITH WEAK SFC HIGH PRESSURE CENTERED OVER THE MID OH VALLEY. FAST WNW H5 FLOW DOMINATES THE REST OF THE FORECAST PERIOD. THIS PATTERN FAVORS CONVECTIVE ACTIVITY ALONG THE SRN EDGE OF THE WESTERLIES. ON SATURDAY IT APPEARS THAT THE FLOW WILL BE THROUGH THE SRN GREAT LAKES...SO TOOK POPS OUT. SRN EDGE THEN DROPS A LITTLE FARTHER SOUTH...PUSHING THE CONVECTION BACK INTO THE FA SAT NGT INTO SUN. SFC CDFNT PUSHES SOUTH INTO THE REGION SUN NGT INTO MON. FRONT IS SLOW TO MAKE SOUTH PROGRESSION...FINALLY MAKING IT INTO THE TN VALLEY BY WED. STAYED CLOSE TO GUIDANCE TEMPS. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 545 AM EDT WED JUN 28 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 545 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG UNION CITY 40.20N 84.79W
06/28/2006 DARKE OH LAW ENFORCEMENT
NUMEROUS POWER POLES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
700 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630PM TSTM WND DMG 10 S CELINA 40.41N 84.57W
06/28/2006 MERCER OH LAW ENFORCEMENT
POWER POLES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG WAPAKONETA 40.57N 84.19W
06/28/2006 AUGLAIZE OH LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT WED JUN 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG TROY 40.04N 84.22W
06/28/2006 MIAMI OH LAW ENFORCEMENT
A FEW TREES DOWN ACROSS THE COUNTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 831 PM EDT WED JUN 28 2006 OHZ055-290100- FRANKLIN OH- 831 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 900 PM EDT... AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRANDVIEW HEIGHTS...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OBETZ... BEXLEY...MINERVA PARK...HUBER RIDGE...WHITEHALL...BLACKLICK ESTATES...GAHANNA...BRICE...REYNOLDSBURG AND NEW ALBANY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 835 PM EDT WED JUN 28 2006 INZ058-059-290100- FAYETTE IN-UNION IN- 835 PM EDT WED JUN 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT UNION AND EASTERN FAYETTE COUNTIES THROUGH 900 PM EDT... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ALQUINA...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... DUNLAPSVILLE...WHITEWATER STATE PARK...CLIFTON...LIBERTY... BILLINGSVILLE...SALEM...WITTS STATION...KITCHEL...COTTAGE GROVE... CHARLOTTESVILLE...GOODWINS CORNER AND WEST COLLEGE CORNER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 00:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large tree limbs were downed.
Several large tree limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514437, 5514438.